Drought, El Paso
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- El Paso forecast zone
- Reported by
- Official NWS Observations
The far western portion of El Paso County remained in Severe(D2) drought through the month of October.
A small portion of El Paso County continued to be in Severe drought while most of Hudspeth County remained in Severe to Exceptional Drought.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A small portion of El Paso County continued to be in Severe drought while most of Hudspeth County remained in Severe to Exceptional Drought.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 30, 1:41 PM MST, 10 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 241 PM MDT FRI SEP 30 2011 .SYNOPSIS... HIGH PRESSURE AND COOLER TEMPERATURES WILL OCCUR OVER THE NEXT COUPLE OF DAYS. A FEW SHOWERS AND THUNDERSTORMS MAY OCCUR OVER PORTIONS OF SOUTHWEST NEW MEXICO...BUT THE THEY WILL BE SHORT IN DURATION. ADDITIONAL MOISTURE WILL FLOW INTO THE REGION SUNDAY THROUGH TUESDAY...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. DRY CONDITIONS WILL RETURN FOR WEDNESDAY AND THE REMAINDER OF NEXT WEEK AS PART OF A WESTERLY FLOW. WINDY CONDITIONS WILL BE POSSIBLE NEXT THURSDAY. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL FOR THE PERIOD. && .DISCUSSION... A STRONG COLD FRONT HAS PUSHED THROUGH THE FORECAST AREA. AS A RESULT...MUCH COOLER TEMPERATURES HAVE OCCURRED. THERE IS A REMOTE CHANCE THAT A FEW SHOWERS AND THUNDERSTORMS MAY STILL DEVELOP LATE THIS AFTERNOON AND EVENING FOR AREAS OUT WEST...BUT THE STABLE CONDITIONS BEHIND THE FRONT HAS ENDED CHANCES FOR RAIN ELSEWHERE WITHIN THE FORECAST AREA. EAST WINDS AT 10 TO 20 MPH WILL CONTINUE OVERNIGHT WITH STRONGER WIND GUSTS POSSIBLE ALONG THE WEST SLOPES AND THROUGH GAPS OF LOCAL AREA MOUNTAINS. NOT MUCH CHANGE IN THE WEATHER IS EXPECTED FOR SATURDAY. CONDITIONS WILL REMAIN LARGELY STABLE WITH ONLY A FEW ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE IN FAR WESTERN ZONES. TEMPERATURES WILL BE A FEW DEGREES WARMER BUT STILL NEAR NORMAL AND WINDS WILL BE LIGHTER. BY SUNDAY...THE PATTERN WILL BEGIN TO CHANGE AS HIGH PRESSURE RIDGE ALOFT WILL BEGIN TO SHIFT TO THE EAST IN RESPONSE TO A LARGE TROUGH ON THE WEST COAST. ADDITIONAL MOISTURE WILL FLOW INTO THE AREA FROM THE SOUTH AND INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY WEST OF THE RIO GRANDE. SOME OF THE STORMS MAY PRODUCE SMALLER HAIL AND PERIODS OF MODERATE TO HEAVY RAINFALL. THE MOST ACTIVE DAY MAY BE ON MONDAY AS THE PLUME OF MOISTURE WILL BE FULLY OVER THE FORECAST AREA AND THE REMNANTS OF TROPICAL SYSTEM HILLARY PROVIDE ADDITIONAL FORCING TO AID IN SHOWER DEVELOPMENT. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORECAST AREA WIDE ON MONDAY. ABOVE NORMAL MOISTURE LEVELS WITH BACK BUILDING TYPE SOUNDING PROFILES MAY INDICATE CONDITIONS CAPABLE OF SUPPORTING PERIODS OF HEAVY RAINFALL FROM STRONGER STORMS. WET BULB ZERO LEVELS WILL BE LOW ENOUGH FOR HAIL PRODUCTION BUT WEAKER SPEED SHEAR AND LOWER CAPE VALUES SHOULD PREVENT THUNDERSTORM CELLS FROM PRODUCING LARGER HAIL AT THIS TIME. THE PATTERN WILL LARGELY REPEAT ON TUESDAY BUT THE EMPHASIS WILL BE MAINLY EAST OF THE RIO GRANDE AND LESS ACTIVE WEST OF THE RIVER. ON WEDNESDAY...MODELS ARE PROJECTING THE SHORT WAVE TROUGH AXIS TO MOVE THROUGH THE STATE WITH MOISTURE SHIFTING EAST AND A DRIER AIR MASS MOVING IN FROM THE WEST. THE MAIN TROUGH AXIS WILL STILL BE ON THE WEST COAST WIT H A GENERAL WESTERLY FLOW EXPECTED OVER THE LOCAL AREA. ON THURSDAY THE MAIN TROUGH WILL MOVE INLAND AND PASS NORTH OF THE LOCAL AREA. AS RESULT A SURFACE TROUGH WILL FORM EAST OF THE AREA AND TIGHTEN THE PRESSURE GRADIENT ACROSS THE FORECAST AREA. THIS ALONG WITH STRONGER WINDS ALOFT MIXING DOWN TO THE SURFACE MAY RESULT IN WINDY CONDITIONS FROM STRONG SOUTHWEST TO WEST WINDS BY THURSDAY AFTERNOON. NO PRECIPITATION IS EXPECTED AS MOISTURE WILL HAVE EXITED THE REGION BY THIS TIME. DRY CONDITIONS AND COOLER TEMPERATURES ARE EXPECTED FOR THE REMAINDER OF NEXT WEEK AND NEXT WEEKEND. && .AVIATION...VALID 01/00Z-02/00Z. GENLY VFR. SCT050-080 SCT100-150 SCT200-250. ALL HGTS AGL. SFC WNDS 070-120/12G22KT LCLY STGR WEST SLOPES/PASSES WITH WINDS BECOMING 10KTS AFT 06Z. 21Z-03Z: SCT/BKN050-070 BKN100 BKN150-200 VERY ISOLD -TSRA MAINLY O HIR TERRAIN CB TOPS 250-300. && .FIRE DISCUSSION... A BACK DOOR COLD FRONT FROM THE EAST HAS PUSHED WEST OF THE RIO GRANDE THIS MORNING BRINGING TEMPERATURES SOME 10 DEG F COOLER TODAY FROM YESTERDAY'S READINGS WHICH IS NEAR OR SIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. AN UPPER HIGH WILL BUILD OVER NEW MEXICO AND SUPPRESS SHOWERS AND THUNDERSTORMS KEEPING THEM MOSTLY ISOLATED AND OVER THE HIGHER TERRAIN THROUGH SATURDAY. AN UPPER LOW PRESSURE SYSTEM OFF THE SOUTHWEST COAST OF THE U.S. WILL OPEN AS A TROUGH AND APPROACH THE AREA SUNDAY SPREADING SCATTERED SOME SHOWERS AND THUNDERSTORMS TO ALL OF SOUTHERN NEW MEXICO AND WEST TEXAS BY MONDAY AND TUESDAY. THIS SYSTEM WILL EXIT THE REGION BY WEDNESDAY AND THURSDAY FOLLOWED BY CLEARING SKIES AND POSSIBLY WINDY CONDITIONS. MIN RH VALUES WILL RUN 20% TO 25% OVER ALL AREAS FRIDAY AND SATURDAY EXCEPT NEAR 35% IN THE SACRAMENTO MOUNTAINS. THE HAINES INDEX WILL MOSTLY BE AROUND 3 NEARLY ALL AREAS FRIDAY AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 61 84 62 85 64 / 0 10 10 20 20 SIERRA BLANCA TX 54 84 56 86 56 / 0 10 10 20 20 LAS CRUCES 58 83 59 84 61 / 0 10 10 20 20 ALAMOGORDO 54 82 56 84 56 / 0 10 10 20 20 CLOUDCROFT 37 63 38 65 40 / 0 10 10 20 20 TRUTH OR CONSEQUENCES 55 80 57 82 57 / 10 10 10 30 30 SILVER CITY 52 76 52 75 54 / 10 10 20 30 30 DEMING 56 82 58 84 58 / 10 10 10 30 30 LORDSBURG 58 81 59 83 60 / 10 10 20 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1112 AM MDT FRI SEP 30 2011 NMZ022>025-030>032-TXZ055-056-011715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1112 AM MDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON FOR AREAS MAINLY EAST OF THE RIO GRANDE. RAIN AMOUNTS ARE EXPECTED TO BE LIGHT AND SPOTTY. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE NEAR STORMS AND ALONG THE WEST FACING SLOPES OF AREA MOUNTAINS AND THROUGH GAPS IN THE MOUNTAINS DUE TO THE STEADY EAST FLOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE WEST OF THE CONTINENTAL DIVIDE ON SATURDAY WITH THE REMAINDER OF THE AREA EXPECTED TO REMAIN DRY. THUNDERSTORM COVERAGE WILL INCREASE WEST OF THE RIO GRANDE ON SUNDAY WITH ISOLATED THUNDERSTORMS POSSIBLE EAST OF THE RIVER. MORE WIDESPREAD THUNDERSTORMS WILL OCCUR ON MONDAY. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND SMALL HAIL...ALONG WITH STRONG WIND GUSTS. SHOWERS AND THUNDERSTORMS WILL BE CONCENTRATED MORE TO THE EAST OF THE RIVER ON TUESDAY WITH SOME PRODUCING HAIL AND PERIODS OF HEAVY RAINFALL. RAIN CHANCES WILL LARGELY END BY WEDNESDAY AS A WEST FLOW PUSHES MOISTURE OUT OF THE AREA. BREEZY TO WINDY CONDITIONS MAY OCCUR WEDNESDAY WITH WINDY CONDITIONS ON THURSDAY DUE TO STRONG WESTERLY FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. LUNDEEN
2 drought. Local standard time, as filed.
The far western portion of El Paso County remained in Severe(D2) drought through the month of October.
Areas of Central Hudspeth County from north to south were in Severe(D2) drought with an increase to Exceptional(D4) drought over the northeast corner of the county. The Dell City COOP reported 0.10 inches of rain which was 0.86 inches below normal.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351565, 351566.